MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

CAREFUSION SD ALARIS SYSTEM; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 8300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual date of event is unknown.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the returned device was fully evaluated, and no issues or anomalies were observed during the log review and laboratory testing.The external and internal inspections were performed on the suspect device and no obvious anomalies with electrical or mechanical components were found.The inside of the device was free of fluid ingress and corrosion.All inspected parts were manufactured by bd.A review of the pcu error logs, as well as the pcu battery log, showed no errors or malfunctions during the event date reported: 21 to 28 august 2025.The errors related to the etco2 module malfunction were first detected on august 29th, an error code 570.6500 (oem serious module error).The log analysis was performed based on the etco2 event logs from august 21 to august 28.The monitor is performing as intended, the monitoring always stops when the user presses channel off on the etco2.A functional test was performed on the devices in the ¿as received¿ condition.The suspect device was powered on, and during the boot sequence there were no irregularities observed.Neither the pca module nor the etco2 triggered any alarms during the testing process.A preventive maintenance was performed on the suspect etco2 module.The device passed all maintenance tasks.The bd alaris ¿ infusion system includes the pc unit (pcu) and one or more of the following: pump module, syringe module, end-tidal carbon dioxide (etco2) module, auto- id module, patient-controlled analgesia (pca) module, and associated software applications.Etco2 module is a capnograph that continuously monitors end-tidal carbon dioxide, fractional inspired carbon dioxide (fico2), and respiratory rate (rr).Bd alaris ¿ pump module and syringe module and alaris ¿ pca module are indicated for varying patient populations, routes of administration, and infusates.The system was being used for treatment purposes as intended per 21 cfr 820.198(d)(2).There was patient involvement but no harm.Root cause: the returned device was fully evaluated, and no issues or anomalies were observed during the log review and laboratory testing.Note that this report lists imdrf annex a0401, c07, d15, g02017 codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
It was reported that the customer requested assistance in interpreting the logs for pca and etco2 modules.Specific time under review is from (b)(6) 2025 thru (b)(6) 2025.Customer states they are trying to understand when the etco2 module was activated and monitoring the patient versus not monitoring the patient.There was patient involvement, but no harm.

Brand Name
ALARIS SYSTEM
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key24127315
Report Number2016493-2026-01160
Device Sequence Number18741945
Product Code CCK
UDI-Device Identifier10885403830013
UDI-Public(01)10885403830013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K031741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8300
Device Catalogue Number8300 ALARIS ETCO2 MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015; 8120
Patient SexUnknown